Alert archive / Florida / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 116, NWS Miami, FL
NWS Miami, FL issued this severe thunderstorm warning at Sep 12, 2007, 2:12 PM EDT for Broward County, Florida. It was in force for 23 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 12, 2007, 2:12 PM EDT (18:12 UTC)
- Expired
- Sep 12, 2007, 2:35 PM EDT
- In force
- 23 min
- Issued by
- NWS Miami, FL
- Area
- Counties, with a storm outline in the text
County Broward County, FL
The radar
The Miami radar (KAMX), 59 km from the middle of the area, began a volume at 18:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Miami, FL (KMFL), launched 12:00Z, 6.2 hours before the alert went out and 45 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2924 J/kg
- Mixed-layer CIN
- -6 J/kg
- Mixed-layer LCL
- 820 m above ground
- 0-6 km bulk shear
- 6 kt
- 0-1 km storm-relative helicity
- -21 m²/s²
- 0-3 km storm-relative helicity
- -14 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS52 KMFL 121812 SVRMFL FLC011-121845- /O.NEW.KMFL.SV.W.0116.070912T1812Z-070912T1845Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MIAMI FL 212 PM EDT WED SEP 12 2007 THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CENTRAL BROWARD COUNTY IN SOUTH FLORIDA. * UNTIL 245 PM EDT * AT 209 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR INTERSECTION ALLIGATOR ALLEY AND MIAMI CANAL...AND MOVING NORTH AT 10 MPH. * THE STORM WILL AFFECT... EAST TOLL GATE ON ALLIGATOR ALLEY... MILE MARKER 30 ON ALLIGATOR ALLEY... INTERSECTION ALLIGATOR ALLEY AND MIAMI CANAL... AND SURROUNDING COMMUNITIES. FREQUENT LIGHTNING IS ALSO OCCURRING WITH THIS THUNDERSTORM. IF OUTDOORS...STAY AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES AND AVOID WATER. MOVE INDOORS OR INSIDE A VEHICLE IF POSSIBLE. REPORT SEVERE WEATHER OR DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN MIAMI. OR YOU CAN ALSO CALL THE NATIONAL WEATHER SERVICE IN MIAMI DIRECTLY AT 305.229.4528 TO REPORT SEVERE WEATHER. LAT...LON 2605 8068 2620 8068 2620 8049 2604 8049 TIME...MOT...LOC 1812Z 167DEG 11KT 2611 8059 $$ TINGLER
1 follow-up statement
000 WWUS52 KMFL 121835 SVSMFL SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE MIAMI FL 234 PM EDT WED SEP 12 2007 FLC011-121844- /O.CAN.KMFL.SV.W.0116.000000T0000Z-070912T1845Z/ BROWARD FL- 234 PM EDT WED SEP 12 2007 ...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL BROWARD COUNTY IS CANCELLED... THUNDERSTORMS REMAIN IN THE AREA ALTHOUGH THEY HAVE WEAKEND. FREQUENT LIGHTNING...GUSTY WINDS OF 35 TO 40 MPH...VERY HEAVY RAINFALL AND SMALL HAIL TO PEA SIZE ARE STILL POSSIBLE. STAY TUNED TO NOAA WEATHER RADIO OR LOCAL MEDIA FOR THE LATEST UPDATES. LAT...LON 2605 8068 2620 8068 2620 8049 2604 8049 TIME...MOT...LOC 1834Z 167DEG 11KT 2618 8061 $$ TINGLER
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 12, 10:30 AM EDT, 3 hours 42 minutes earlier.
Area forecast discussion, Sep 12, 10:30 AM EDT, 3 hours 42 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE MIAMI FL 1030 AM EDT WED SEP 12 2007 .UPDATE...SOUTH FLORIDA SITS BETWEEN A DEEP LAYERED RIDGE ACROSS CENTRAL FLORIDA AND DEEP LAYERED APPROACHING INVERTED TROUGH OVER THE CENTRAL AND WESTERN BAHAMAS. THIS WILL PLACE MOST OF AREA UNDER WEAK DIVERGENT FLOW ALOFT AND WILL AID IN THE DEVELOPMENT OF AFTERNOON CONVECTION. STEERING FLOW IS MORE EAST THAN PREVIOUS DAYS...MEANING THAT THE BULK OF THE SHOWERS AND THUNDERSTORMS THIS AFTERNOON WILL STAY CLOSER TO THE WEST COAST SEABREEZE ACROSS WESTERN PORTIONS OF THE SOUTHERN PENINSULA. NEVERTHELESS...EXPECT STORMS TO FORM AROUND LAKE OKEECHOBEE AS IN PREVIOUS DAYS...WITH EAST COAST METRO AREAS STAYING MOSTLY DRY THIS AFTERNOON. PRESENCE OF DRY AIR IN THE MID AND UPPER LEVELS BOTH FROM SOUNDINGS AND AS OBSERVED IN WATER VAPOR IMAGERY MOVING WEST ACROSS SOUTH FLORIDA MEANS THAT THE THREAT OF STRONG WINDS/SMALL HAIL IS HIGHER THAN IN PREVIOUS DAYS. MARINE FORECAST LOOKS GOOD AND NO MAJOR CHANGES ANTICIPATED./MOLLEDA && .AVIATION... ISOLATED TO SCATTERED SHOWER AND THUNDERSTORMS CONTINUE ACROSS THE COASTAL ATLANTIC WATERS WITH SOME SHOWERS MOVING ON SHORE AND NEAR SOME EAST COAST TERMINALS THIS MORNING. AS THE DAY PROGRESSES ACTIVITY WILL SHIFT TO INTERIOR AND WESTERN SECTIONS OF THE PENINSULA AS THE EAST COAST SEA BREEZE PUSHES INLAND. EXPECT MOSTLY VFR CONDITIONS, HOWEVER A BRIEF PERIOD OF MVFR OR EVEN IFR CONDITIONS MAY OCCUR WITH ANY PASSING SHOWERS OR STORM. SURFACE WINDS ALONG THE EAST COAST WILL REMAIN ESE TO SE WITH SPEEDS IN THE 5-10 KNOT RANGE...WITH AN ONSHORE FLOW COMPONENT INCLUDED IN THE AFTERNOON FORECAST FOR KAPF. /TINGLER && PREVIOUS DISCUSSION (ISSUED AT 304 AM EDT)... .SYNOPSIS...ATLC RIDGE OVER N 2/3RDS FLA PENINSULA FROM SURFACE TO 500 MB. TROPICAL WAVE OVR HISPANIOLA WILL CONTINUE TO MOVE W AT 10 TO 15 KT. && .SHORT TERM...TODAY THROUGH FRIDAY...WITH RIDGING TO N...S FLA WILL REMAIN UNDER AN E/SE WIND FLOW. SOME WARMING AND A SMIDGEN DRYING IN THE MID/UPPER LEVELS OF THE ATMOSPHERE NOTED BUT SCATTERED PRECIP -ITATION EXPECTED EACH DAY WITH LATE NIGHT/EARLY MORN ACTIVITY E COAST AND AFTERNOON/EVE W COAST ACTIVATED BY HEATING AND SEA/LAKE BREEZE CONVERGENCE. AN UPPER LOW PRECEDING THE TROPICAL WAVE OVER HISPANIOLA AND CURRENTLY ENHANCING CONVECTIVE ACTIVITY S/OVER HISPANIOLA. BUT BY LATE THU/EARLY FRI WHEN THE WAVE REACHES S FLA...THE UPPER LOW WEAKENS AND SLIDES SW AND PASSING OF THE WAVE WILL AFFECT S FLA VERY LITTLE WIND/PRECIPITATION-WISE THOUGH FRI A LITTLE DRIER. && .LONG TERM... SATURDAY THROUGH TUE...A LARGE MID-LATITUDE TROUGH EXPECTED TO DIG S INTO THE E U.S. WITH A FRONT INTO N CENTRAL FLA BEFORE STALLING AND DISSIPATING SUNDAY. AN AN INVERTED TROUGH WILL DEVELOP OFF OF THE FLA COAST WITH A NE WIND FLOW DEVELOPING. THE ATMOSPHERE DRYS A BIT BUT THE PATTERN OF SHOWER/TSTM ACTIVITY FROM E TO W COAST REMAINS THE SAME AS SCATTERED POPS CONTINUE. .AVIATION...CURRENT SURFACE OBS AND NIGHTTIME VISIBLE SATELLITE IMAGERY INDICATE A DECK OF MVFR STRATUS IN WAKE OF CONVECTIVE COMPLEX THAT RECENTLY AFFECTED THE SOUTHWEST COAST. WILL INCLUDE A 2-HOUR TEMPO GROUP FOR MVFR CIGS AT KAPF...AS STRATUS DECK SHOULD SLOWLY ERODE THROUGH THE MORNING. OTHERWISE...SHRA/TSRA OVER THE ATLANTIC WATERS HAVE BEEN STRUGGLING TO MAKE IT ONSHORE...AND WILL NOT INCLUDE VCSH/VCTS FOR ANY ATLANTIC COAST TERMINAL AT THIS POINT. VFR CONDITIONS WILL PREVAIL TODAY AT ALL SITES WITH SCATTERED VFR CU DECKS...AS WELL AS SCATTERED HIGH-LEVEL CLOUD COVER EXPECTED. INLAND MOVING SEA BREEZE BOUNDARIES SHOULD FOCUS CONVECTION ACROSS THE INTERIOR...BUT A STRAY SHOWER OR STORM CANNOT BE RULED OUT AT ANY TERMINAL. SURFACE WINDS ALONG THE EAST COAST WILL REMAIN ESE TO SE WITH SPEEDS IN THE 5-10 KNOT RANGE...WITH AN ONSHORE FLOW COMPONENT INCLUDED IN THE AFTERNOON FORECAST FOR KAPF. 70/DD && .MARINE...WINDS E/SE GENERALLY BELOW 15 KNOTS BECOMING NE OVER THE WEEKEND. SEAS THROUGH FRI GENERALLY 2 TO 3 FEET BUT UP TO 4 FEET IN THE GULF STREAM WATERS OVER THE WEEKEND AFTER THE NE WIND FLOW DEVELOPS. && .FIRE WEATHER...NO CONCERNS. RH WILL REMAIN ABOVE CRITICAL VALUES THROUGH THE PERIOD. && .PRELIMINARY POINT TEMPS/POPS... WEST PALM BEACH 91 79 90 77 / 40 20 30 20 FORT LAUDERDALE 90 80 89 78 / 40 20 30 20 MIAMI 91 79 90 79 / 40 20 30 20 NAPLES 92 75 90 75 / 40 30 40 30 && .MFL WATCHES/WARNINGS/ADVISORIES... FL...NONE. AM...NONE. GM...NONE. &&
Hazardous weather outlook, Sep 12, 9:28 AM EDT, 4 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA NATIONAL WEATHER SERVICE MIAMI FL 928 AM EDT WED SEP 12 2007 FLZ063-066>075-168-172>174-130115- GLADES-HENDRY-INLAND PALM BEACH-METRO PALM BEACH-COASTAL COLLIER- INLAND COLLIER-INLAND BROWARD-METRO BROWARD-INLAND MIAMI DADE- METRO MIAMI DADE-MAINLAND MONROE-COASTAL PALM BEACH- COASTAL BROWARD-COASTAL MIAMI DADE-FAR SOUTH MIAMI DADE- 911 AM EDT WED SEP 12 2007 ...SOME STRONG STORMS POSSIBLE TODAY MAINLY INTERIOR AND WEST COAST... ...MODERATE RISK OF WATERSPOUTS ATLANTIC COASTAL WATERS TODAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS: THERE IS A CHANCE OF THUNDERSTORMS ACROSS ALL OF MAINLAND SOUTH FLORIDA AND THE ADJACENT COASTAL WATERS TODAY. LIGHTNING STRIKES WILL BE THE PRIMARY HAZARD...ALTHOUGH GUSTY WINDS... SMALL HAIL... AND LOCALLY HEAVY RAINFALL MAY ALSO BE POSSIBLE WITH THE STRONGEST THUNDERSTORMS. WATERSPOUTS: THERE IS A MODERATE RISK OF A WATERSPOUTS TODAY OVER THE ATLANTIC COASTAL WATERS. WIND: IF STRONG STORMS DO DEVELOP THIS AFTERNOON OR EVENING OVER THE WEST COAST OR INLAND SECTIONS OF SOUTH FLORIDA... SOME MAY CONTAIN GUSTY WINDS POSSIBLY TO 45 OR 50 MPH. HAIL: IF STRONG STORMS DO DEVELOP THIS AFTERNOON OR EVENING OVER THE WEST COAST OR INLAND SECTIONS OF SOUTH FLORIDA... SOME MAY CONTAIN SMALL HAIL TO PEA OR EVEN POSSIBLY DIME SIZE. TEMPERATURES: LATE MORNING AND AFTERNOON HEAT INDEX VALUES WILL APPROACH THE 100 TO 105 DEGREE RANGE ACROSS THE INTERIOR PORTION OF MAINLAND SOUTH FLORIDA TODAY. TAKE PRECAUTIONS TO AVOID EXPOSURE TO THE HIGH HEAT INDICES EXPECTED THIS AFTERNOON. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY SCATTERED THUNDERSTORMS WILL BE POSSIBLE EACH DAY THROUGH TUESDAY. LIGHTNING STRIKES AND LOCALLY HEAVY RAINFALL WILL BE THE MAIN THREATS WITH ANY THUNDERSTORM ACTIVITY OVER THE UPCOMING WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED OVER THE INTERIOR OR WEST COAST SECTIONS OF SOUTH FLORIDA. FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN MIAMI WEBSITE AT WWW.WEATHER.GOV/MIAMI.
In the hours before
Local storm report, Sep 12, 8:20 AM EDT, 5 hours 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIAMI FL
820 AM EDT WED SEP 12 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0812 AM WATER SPOUT 6 E FORT LAUDERDALE 26.12N 80.05W
09/12/2007 AMZ651 FL PUBLIC
THE AIRCRAFT CONTROL TOWER AT FORT LAUDERDALE REPORTED A
WATERSPOUT AROUND 6 MILES EAST OF THE AIRPORT.
&&
TINGLERSpecial weather statement, Sep 12, 1:52 PM EDT, 20 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIAMI FL 152 PM EDT WED SEP 12 2007 FLZ071-073-121830- INLAND BROWARD COUNTY FL-INLAND MIAMI-DADE FL- 152 PM EDT WED SEP 12 2007 ...STRONG THUNDERSTORM MOVING ACROSS THE AREA... AT 148 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 8 MILES SOUTH OF MILE MARKER 30 ON ALLIGATOR ALLEY OR WEST OF HIGHWAY 27 IN SOUTHERN BROWARD COUNTY...MOVING NORTHWEST AT 5 MPH. FREQUENT TO EXCESSIVE LIGHTNING...GUSTY WINDS TO 50 MPH...DIME-SIZED HAIL...TORRENTIAL DOWNPOURS...OR A COMBINATION OF THESE ARE POSSIBLE. LIGHTNING IS THE NUMBER ONE WEATHER RELATED KILLER IN FLORIDA. TREES AND OPEN SHELTERS OFFER NO PROTECTION. WIND GUSTS OF UP TO 50 MPH CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE STORM PASSES. TINGLER
The office that day
Everything else NWS Miami, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 11, 11:21 PM EDT | Special Marine Warning | MFL | 54 min | |
| Sep 12, 8:14 AM EDT | Special Marine Warning | MFL | 31 min | |
| Sep 12, 3:54 PM EDT | Special Marine Warning | MFL | 66 min | |
| Sep 12, 4:36 PM EDT | Severe Thunderstorm Warning | MFL | Hendry | 42 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.